Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Indianapolis, IN

March 28, 2012Fountain County, Tippecanoe County, Warren County, Indiana

NWS Indianapolis, IN issued this special weather statement at Mar 28, 2012, 4:32 AM EDT for Fountain County, Tippecanoe County, Warren County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2012, 4:32 AM EDT (08:32 UTC)
Expired
Mar 28, 2012, 5:15 AM EDT
In force
43 min
Issued by
NWS Indianapolis, IN

Counties Fountain County, IN, Tippecanoe County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 109 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1854 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WWUS83 KIND 280832
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
432 AM EDT WED MAR 28 2012

INZ028-029-035-036-280915-
FOUNTAIN-MONTGOMERY-TIPPECANOE-WARREN-
432 AM EDT WED MAR 28 2012

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN FOUNTAIN...NORTHERN
MONTGOMERY...SOUTHERN TIPPECANOE AND WARREN COUNTIES UNTIL 515 AM
EDT...

AT 429 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF BOSWELL TO COVINGTON...AND MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LAFAYETTE...
  COVINGTON...
  WILLIAMSPORT...
  WEST LAFAYETTE...
  WEST LEBANON...
  RAINSVILLE...
  PINE VILLAGE...
  ATTICA...
  MELLOTT...
  NEWTOWN...
  WINGATE...
  NEW RICHMOND...
  SHADELAND...
  PURDUE UNIVERSITY...
  LINDEN...
  DAYTON...
  DARLINGTON...
  CLARKS HILL...

&&

LAT...LON 4048 8753 4044 8672 4010 8673 4013 8749
      4015 8749 4015 8752 4033 8754
TIME...MOT...LOC 0832Z 273DEG 53KT 4038 8740 4016 8739

$$

SMF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Mar 28, 4:05 AM EDT, 27 minutes earlier.

Area forecast discussion, Mar 28, 4:05 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
405 AM EDT WED MAR 28 2012

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM
AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW

&&

.SYNOPSIS...

A LINE OF SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT WILL
MOVE ACROSS CENTRAL INDIANA EARLY THIS MORNING...QUICKLY FOLLOWED
BY HIGH PRESSURE THIS AFTERNOON. THE RIDGING WILL RESULT IN DRY
WEATHER THROUGH FRIDAY WHEN THE NEXT DISTURBANCE ENTERS THE
FORECAST AREA. BEYOND THAT...QUIET CONDITIONS FOR THE REMAINDER OF
THE WEEKEND...AND THEN ANOTHER SYSTEM OVER THE GREAT LAKES REGION
IS PROGGED FOR MONDAY.  ITS ASSOCIATED COLD FRONT WILL TRIGGER
THUNDERSTORM ACTIVITY ACROSS CENTRAL INDIANA.

&&

.NEAR TERM /THIS MORNING AND TODAY/...

THE MAIN FOCUS OF THE NEAR TERM FORECAST IS A LINE OF SHOWERS WITH
ISOLATED EMBEDDED THUNDERSTORMS CURRENTLY MOVING INTO NORTHERN
PORTIONS OF CENTRAL INDIANA.

AS MENTIONED ABOVE...THUNDERSTORMS HAVE BEEN ISOLATED IN NATURE
AND ARE HAVING A TOUGH TIME INTENSIFYING DUE TO LACK OF FORCING.
AS A RESULT...SEVERE WEATHER IS NOT EXPECTED. ENVIRONMENT IS NOT
EVEN CONDUCIVE TO STRONG THUNDERSTORMS FOR THAT MATTER.

THIS WEAK CONVECTION SHOULD BE THROUGH THE FORECAST AREA BY MID
MORNING IF NOT SOONER. THE SURFACE LOW/S CENTER IS TRACKING OVER
THE GREAT LAKES...SO ANY ASSOCIATED WRAPAROUND MOISTURE WITH THAT
WILL STAY WELL NORTH OF CENTRAL INDIANA. AS A RESULT...CLOUDS WILL
SCATTER OUT LATER THIS MORNING...AND SUNNY SKIES WILL PREVAIL FOR
THE REMAINDER OF THE DAY.

TEMPS...MODELS DO NOT SEEM TO BE ACCOUNTING FOR CLEARING VERY
WELL...THUS SEEM A TAD LOW ON TODAY/S HIGHS. AS A RESULT...TRENDED A
FEW DEGREES ABOVE GUIDANCE DUE TO SUFFICIENT SUNSHINE LATER TODAY.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...

THE MAIN FOCUS OF THE SHORT TERM IS THE NEXT ROUND OF SHOWERS AND
THUNDERSTORMS ON FRIDAY.

RIDGE WILL RE-ESTABLISH ITSELF ACROSS FORECAST AREA TONIGHT
BRINGING DRY CONDITIONS THROUGH FRIDAY. HOWEVER...THE RIDGE WILL
BREAK DOWN ON THURSDAY NIGHT AS A 500 MB SHORTWAVE APPROACHES
CENTRAL INDIANA. THE GFS AND EURO ARE A TAD MORE PROGRESSIVE THAN
THE NAM IN REGARD TO PRECIP ON THURSDAY NIGHT...BUT INCREASING
ISENTROPIC LIFT SUPPORTS POPS AS EARLY AS FRI 06Z. THE BEST LIFT
WILL OCCUR IN THE FRI 12-18Z TIME FRAME AS SHORT WAVE AND SURFACE
LOW PASS OVER CENTRAL INDIANA. SO...INTRODUCED DEFINITE POPS INTO
GRIDS DURING THAT PERIOD...WHICH MAY HAVE TO BE EXTENDED INTO
FRIDAY NIGHT DEPENDING ON POSITION OF ASSOCIATED COLD FRONT.

TEMPS...STUCK WITH A BLEND UNTIL FRIDAY. THAT/S WHEN MODELS
STARTED HAVING A LITTLE TROUBLE WITH THE AFOREMENTIONED
DISTURBANCE. TRENDED ON THE COOLER SIDE FOR DAYTIME HIGHS...AND
LEANED ON THE WARMER SIDE FOR FRIDAY NIGHT LOWS DUE TO INCREASED
CLOUD COVER.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY NIGHT/...

THIS PERIOD BEGINS WITH SOME REMAINING LOW CHANCES FOR POPS AS FRONT
IS PROGGED TO BE DROPPING SOUTH OF THE AREA BY SATURDAY AFTERNOON.
MODELS HAVE BEEN INCREASINGLY PROGRESSIVE WITH THIS FRONT SO HAVE
BACKED OFF ON POPS SLIGHTLY FOR SATURDAY. UPPER RIDGING BUILDS IN
EARNEST BY SATURDAY NIGHT...AND PROVIDES QUIET DRY AND WARMER
WEATHER FOR CENTRAL INDIANA THROUGH SUNDAY NIGHT. ANOTHER FRONT IS
PROGGED TO APPROACH THE REGION SUNDAY NIGHT AND CROSS THE AREA
MONDAY INTO MONDAY EVENING...BRINGING CHANCES FOR THUNDER BACK INTO
THE FORECAST. RIDGE BUILDS BACK IN BY TUESDAY.

&&

.AVIATION /DISCUSSION FOR 280600Z TAF ISSUANCE/...

VFR CONDITIONS EXPECTED THROUGHOUT THE FORECAST PERIOD.

FRONTAL BOUNDARY APPROACHING THE REGION EARLY THIS MORNING WITH A
LINE OF SCATTERED CONVECTION. AIRMASS IS DRIER AND MORE STABLE OVER
CENTRAL INDIANA...AND EXPECT CONVECTION WILL WEAKEN AND BECOME MORE
ISOLATED OVER THE NEXT SEVERAL HOURS AS IT MOVES INTO THE FORECAST
AREA. HAVE CONTINUED WITH A VCSH/CB MENTION AT ALL TERMINALS IN A 3
TO 4 HOUR WINDOW THROUGH MID MORNING.

CLOUDS SHOULD QUICKLY CLEAR BY MIDDAY AS DRIER AIR ADVECTS INTO THE
REGION BEHIND THE FRONT. PRESENCE OF STRONGER WINDS ALOFT THROUGH
THE DAY AND MIXING LEVELS UP TO AROUND 5KFT WILL PROMOTE W/NW WIND
GUSTS AT 25-30KTS FOR MUCH OF THE AFTERNOON. WINDS WILL VEER TO
NORTHERLY AND LIGHTEN DURING THE EVENING AS A RIDGE OF HIGH
PRESSURE EXPANDS INTO THE REGION FROM THE NORTHWEST.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...TDUD
NEAR TERM...TDUD
SHORT TERM...TDUD
LONG TERM....SMF
AVIATION...RYAN
Hazardous weather outlook, Mar 27, 10:01 PM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1001 PM EDT TUE MAR 27 2012

INZ021-028>031-035>049-051-052-054-055-290215-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON-
1001 PM EDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE.

HAZARDS: GUSTY WINDS...SMALL HAIL...AND LIGHTNING.

TIMING: AFTER MIDNIGHT.

DISCUSSION: A COLD FRONT EXTENDING FROM LOW PRESSURE PUSHING
THROUGH THE UPPER GREAT LAKES WILL DROP THROUGH THE AREA LATE
TONIGHT INTO MIDDAY WEDNESDAY...BRINGING CHANCES FOR THUNDERSTORMS
WITH IT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH
SATURDAY...AND AGAIN ON MONDAY AND MONDAY NIGHT. SEVERE STORMS ARE
NOT EXPECTED AT THIS THIS TIME BUT ANY THUNDERSTORM CAN CONTAIN
DANGEROUS LIGHTNING.

DISCUSSION: A FEW FRONTS WILL MOVE ACROSS THE AREA LATE THIS WEEK
AND AGAIN EARLY NEXT WEEK. THUNDERSTORMS WILL BE POSSIBLE AHEAD OF
THESE FRONTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ053-056-057-060>065-067>072-290215-
OWEN-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1001 PM EDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE TONIGHT.

HAZARDS: SMALL HAIL...GUSTY WINDS...AND LIGHTNING.

TIMING: MAINLY AFTER 200 AM.

DISCUSSION: A COLD FRONT EXTENDING FROM LOW PRESSURE PUSHING
THROUGH THE UPPER GREAT LAKES WILL DROP THROUGH THE AREA LATE
TONIGHT INTO MIDDAY WEDNESDAY...BRINGING CHANCES FOR
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS WILL LINGER INTO WEDNESDAY. ADDITIONAL THUNDERSTORMS
ARE POSSIBLE FRIDAY THROUGH SATURDAY...AND AGAIN ON MONDAY AND
MONDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS THIS TIME BUT
ANY THUNDERSTORM CAN CONTAIN DANGEROUS LIGHTNING.

DISCUSSION: A FEW FRONTS WILL MOVE ACROSS THE AREA LATE THIS WEEK
AND AGAIN EARLY NEXT WEEK. THUNDERSTORMS WILL BE POSSIBLE AHEAD OF
THESE FRONTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Mar 28, 4:32 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
432 AM EDT WED MAR 28 2012

INZ028-029-035-036-280915-
FOUNTAIN-MONTGOMERY-TIPPECANOE-WARREN-
432 AM EDT WED MAR 28 2012

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN FOUNTAIN...NORTHERN
MONTGOMERY...SOUTHERN TIPPECANOE AND WARREN COUNTIES UNTIL 515 AM
EDT...

AT 429 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF BOSWELL TO COVINGTON...AND MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LAFAYETTE...
  COVINGTON...
  WILLIAMSPORT...
  WEST LAFAYETTE...
  WEST LEBANON...
  RAINSVILLE...
  PINE VILLAGE...
  ATTICA...
  MELLOTT...
  NEWTOWN...
  WINGATE...
  NEW RICHMOND...
  SHADELAND...
  PURDUE UNIVERSITY...
  LINDEN...
  DAYTON...
  DARLINGTON...
  CLARKS HILL...

&&

LAT...LON 4048 8753 4044 8672 4010 8673 4013 8749
      4015 8749 4015 8752 4033 8754
TIME...MOT...LOC 0832Z 273DEG 53KT 4038 8740 4016 8739

SMF

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 4:45 AM EDTSevere Thunderstorm WarningINDFountain, Tippecanoe, Warren22 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.